Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 2, 2015, 7:24 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 7:24 PM PDT (02:24 UTC)
- Expired
- Jul 2, 2015, 10:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 206 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:50 PM PDT | FLASH FLOOD | 12 Se Rachel, NV | LINCOLN COUNTY DISPATCH REPORTED HWY 375 FLOODED SOUTH OF RACHEL NEAR MILE MARKER 22. DOT WAS SENT CLEAR DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
071
WGUS55 KVEF 030224
FFWVEF
NVC017-030515-
/O.NEW.KVEF.FF.W.0019.150703T0224Z-150703T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
724 PM PDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 1015 PM PDT
* AT 721 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HIGHWAY 375 SOUTHEAST OF RACHEL IN LINCOLN COUNTY.
THE STORM IS NEARLY STATIONARY. DOPPLER RADAR INDICATES UP TO ONE
INCH OF RAIN HAS ALREADY FALLEN IN THIS AREA...WHICH WILL LEAD TO
EXCESSIVE RUNOFF OVER THE ROADWAY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3766 11535 3736 11518 3729 11543 3744 11559
3759 11564
$$
PULLIN2 follow-up statements
217
WGUS75 KVEF 030320
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
820 PM PDT THU JUL 2 2015
NVC017-030515-
/O.CON.KVEF.FF.W.0019.000000T0000Z-150703T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
820 PM PDT THU JUL 2 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR
WEST CENTRAL LINCOLN COUNTY...
AT 818 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER HIGHWAY
375 SOUTHEAST OF RACHEL HAD WEAKENED. HOWEVER...SIGNIFICANT RAIN HAD
FALLEN IN THE MOUNTAINS JUST NORTH OF THE HIGHWAY...AND THE WATER
WILL FLOW DOWN TO THE DRY LAKE BED SOUTH OF THE HIGHWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3766 11535 3736 11518 3729 11543 3744 11559
3759 11564
$$
MORGAN857
WGUS75 KVEF 030410
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 PM PDT THU JUL 2 2015
NVC017-030419-
/O.CAN.KVEF.FF.W.0019.000000T0000Z-150703T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
910 PM PDT THU JUL 2 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL LINCOLN COUNTY IS
CANCELLED...
RAIN HAS ENDED OVER HIGHWAY 375 SOUTHEAST OF RACHEL. NO REPORTS OF
FLOODING HAVE BEEN RECEIVED...SO THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3766 11535 3736 11518 3729 11543 3744 11559
3759 11564
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:19 PM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 3:19 PM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM PDT THU JUL 2 2015 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL LEAD TO A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA THROUGH THIS EVENING. A VERY GRADUAL DRYING TREND IS EXPECTED FRIDAY THROUGH THE FOURTH OF JULY WEEKEND LIMITING THUNDERSTORM CHANCES TO MAINLY MOHAVE COUNTY AND THE HIGHER TERRAIN NORTH OF LAS VEGAS EACH AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SIGNIFICANT DRYING BY TUESDAY OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON...PERHAPS A LITTLE SLOWER THAN EXPECTED BUT IN THE RIGHT LOCATIONS. A DRY PUNCH EVIDENT ON WATER VAPOR IMAGERY ASSOCIATED WITH A WEAK MID/UPPER WAVE WAS WORKING THROUGH NORTHWEST ARIZONA INTO CLARK COUNTY AND THIS FEATURE SHOULD AID CONVECTION ACROSS THE NORTHERN PART OF THE FORECAST AREA THROUGH THIS EVENING. ELSEWHERE STORMS SHOULD BE FAIRLY ISOLATED THIS EVENING. MODELS INDICATE THAT WAVE SHIFTING NORTH OF THE AREA TONIGHT WITH CONVECTION DYING BY ABOUT MIDNIGHT. HIGH PRESSURE WILL BE CENTERED GENERALLY OVER UTAH FRIDAY WITH A NEARLY SOUTHERLY FLOW OVER THE CWA. OVERALL MODELS INDICATE A DRIER AND SOMEWHAT MORE STABLE AIR MASS WITH THUNDERSTORM CHANCES MAINLY OVER THE SOUTHERN GREAT BASIN...NORTHERN MOHAVE COUNTY...THE SPRING MOUNTAINS AND SIERRA DURING THE AFTERNOON AND EVENING. ANOTHER WEAK WAVE IS INDICATED MOVING INTO SOUTHEAST CALIFORNIA LATE FRIDAY AND FRIDAY NIGHT. THE MODELS DO NOT GENERATE ANY PRECIPITATION WITH THIS FEATURE BUT IT SHOULD HELP TO INCREASE CLOUDS ACROSS SOUTHEAST CALIFORNIA FRIDAY AFTERNOON THROUGH AT LEAST FRIDAY EVENING. THE UPPER HIGH WILL SHIFT A BIT FARTHER EAST SATURDAY AND SATURDAY NIGHT WITH SOUTHERLY FLOW CONTINUING. MODELS TREND SLIGHTLY DRIER AND MORE STABLE SATURDAY WITH THUNDERSTORM CHANCES LIMITED TO MAINLY THE SIERRA AND SPRING MOUNTAINS AND FAR NORTHERN PORTIONS OF THE FORECAST AREA. THE HIGH IS FORECAST TO SHIFT INTO NORTHERN MEXICO BY SUNDAY WITH THE FLOW OVER THE CWA BECOMING ALMOST SOUTHWESTERLY. IN THEORY THIS WOULD LEAD TO FURTHER DRYING BUT THE ECMWF AND GFS ARE DEVELOPING SOME SORT OF WEAK WAVE AND PUSHING UP SOME MORE MOISTURE INTO MOHAVE COUNTY SO I INCREASED THUNDERSTORMS COVERAGE THERE. THUNDERSTORM COVERAGE SHOULD BE VERY LIMITED ELSEWHERE. TEMPERATURES LOOK TO REMAIN HOT THROUGH THE SHORT TERM...MAYBE A FEW DEGREES ABOVE NORMAL. .LONG TERM...MONDAY THROUGH THURSDAY. IT APPEARS THE FIRST BREAK IN THE MONSOONAL PATTERN WILL OCCUR EARLY NEXT WEEK AS AN INCREASINGLY DRY SOUTHWEST FLOW SPREADS INLAND ACROSS SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. THIS DRY AND STABLE FLOW IS ASSOCIATED WITH A PACIFIC TROUGH THAT APPROACHES THE WEST COAST THEN PARKS OFFSHORE MUCH OF NEXT WEEK. THIS PATTERN SHOULD SCOUR OUT ANY LINGERING MOISTURE ACROSS OUR FORECAST AREA BY WEDNESDAY AND MAYBE AS EARLY AS TUESDAY. I WILL KEEP THE MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY MAINLY OVER THE SOUTHERN SIERRA...CENTRAL NEVADA AND NORTHWEST ARIZONA ZONES MONDAY AND TUESDAY. TEMPERATURES WILL BE RUNNING CLOSE TO NORMAL...BUT THAT IS STILL QUITE HOT WITH HIGHS GENERALLY 105-110 DEGREES ACROSS THE MOJAVE DESERT AND COLORADO RIVER REGION. && .AVIATION...FOR MCCARRAN...WINDS WILL TRANSITION FROM LIGHT EAST/SOUTHEAST LATE AFTERNOON TO SOUTH/SOUTHWEST UP TO 10 KNOTS BETWEEN ABOUT 00Z AND 01Z THIS EVENING...CONTINUING SOUTH/SOUTHWEST THROUGH THE NIGHT. WINDS WILL BE LIGHT AND VARIABLE AGAIN MUCH OF FRIDAY FAVORING AN EAST/SOUTHEAST DIRECTION. SOUTH WINDS SHOULD DEVELOP AFTER 22-23Z UP TO 10 KNOTS. THUNDERSTORMS WILL LIKELY REMAIN OVER THE MOUNTAINS THIS AFTERNOON/EVENING AND AGAIN FRIDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS EXPECTED THROUGH THIS EVENING GENERALLY NORTH OF LAS VEGAS WITH VERY ISOLATED STORMS SOUTH. BASES AS LOW AS 5-7 KFT IN STORMS. ISOLATED THUNDERSTORMS POSSIBLE FRIDAY MAINLY NORTH OF LAS VEGAS. OUTSIDE OF THUNDERSTORM OUTFLOW...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS THROUGH FRIDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...HARRISON LONG TERM...ADAIR
In the hours before
Local storm report, Jul 2, 5:57 PM PDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
557 PM PDT THU JUL 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 9 W TUWEEP 36.27N 113.23W
07/02/2015 MOHAVE AZ TRAINED SPOTTER
SEVERAL FEET OF WATER REPORTED OVER BLM ROAD
1045 AS WATER CAME DOWN THE WASH. OVER 1.0
INCHES OF RAIN REPORTED AT THE RANCH.
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:17 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 3, 1:07 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 23 min |
| Jul 3, 1:37 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.